Can chemotherapy cause a sore throat and is it a raspy or an elarged glandular type?
Q:Can chemotherapy cause a sore throat and is it a raspy or an elarged glandular type?
More Answers to “Can chemotherapy cause a sore throat and is it a raspy or an elarged glandular type?“Chemotherapy lowers your white blood cell count. Your white bloods cells are the base for your immune system. Without your white blood cells, you are easily infected by anyone who has any type of contagious virus or infection. We are in a world surrounded by germs. You do to the grocery store and choose a cart. You don’t know if the person who used the cart before you was sick or had a baby sitting there with a virus. You drink from a water fountain. You have no idea if the person who drank before you had a virus or cold. You open the door to the library or store, and you don’t know if the person who reached for that door handle last had a cold or virus.The average healthy person with a healthy immune system might be able to handle most of these exposures without getting sick. A person who is on chemotherapy is at risk to all of them.I used to work on an oncology floor years ago, and we wouldn’t even allow our patients to receive fresh flowers and they weren’t allowed to have raw veggies or fruits that hadn’t been cooked..just because we didn’t want to expose them unnecessarily.So, after writing all that, the sore throat might be caused by the chemotherapy or it might be caused because the chemotherapy lowered your immune system.I happen to be a cancer survivor too although I didn’t have to do chemotherapy. Chemotherapy is a very tough regimen to have to go through but it’s totally worth it when you kill this beast of cancer. You have my prayers, and I want you to kick this beast to curb and never let it enter your life again. Live Strong!God Bless You!Sincerely,Robin_in_Tennessee
Chemotherapy can cause sores (ulcers) to develop in the mouth and throat. The sores are called mucositis. The sores may mimic a ‘sore’ throat, but it is really an inflammation of the lining of the mouth, throat, and esophagus. The sores can be debilitating and painful and are fairly common in cancer patients. Mucositis generally develops 5 to 14 days after chemotherapy and is a temporary condition.It’s really important to take care of your mouth, throat, teeth, and gums while undergoing chemotherapy. Brush your teeth and ask your doctor to prescribe chlorohexidine (an oral rinse) to take care of germs within the oral cavity. My son was one of the fortunate cancer patients who never developed mucositis, but we know plenty of patients who have.The other possibility may be that you really have a sore throat or cold. About ten days after chemotherapy your immune system may be very low and you may have neutropenia. During this time you can pick up infections. You should be extremely cautious and if you develop a fever, you should call your doctor. If the fever continues or goes over 100.5 you may need to be hospitalized or receive antibiotics. Be careful.
if you are in treatment for cancer ask your doctor about your symptoms, i know chemo can do many things to you.
Yes. When my mother-in-law was going through chemotherapy she had a sore throat. She sipped on broth and soup and it helped.
I consumed tons of freeze pops and Popsicles when going through Chemoenlarged glandular type.. not too sure what you meanask your MD
Yes chemotherapy can cause a sore throat and even a rash in your mouth. I’ve know people who have experienced a sore throat while taking treatments. I take a chemo pill, Gleevec, and it has even caused me to have a rash in my mouth. I rinse with a mixture of peroxide and water and it really helps.